MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V443Q-A
Medical Device Problem Codes Break (1069); Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the service center for evaluation.Therefore, the exact cause for the reported event cannot be determined.Upon receipt of the device and evaluation, a supplemental report will be submitted.
 
Event or Problem Description
The service center received a report of an extraction balloon (b-v443q-a) that would not deflate, and the catheter broke during the unspecified procedure.The physician retrieved the items from the patient.It was reported there was no patient harm.It is unknown if the intended procedure was completed.
 
Event or Problem Description
The service center received a report of a single use 3-lumen extraction balloon v, model b-v443q-a, lot number 92 v27, that would not deflate and caused a catheter to break at the end of a procedure.The balloon and catheter were inspected prior to the procedure and observed to have no anomalies.It was reported the physician had completed a therapeutic endoscopic retrograde cholangiopancreatography (ercp), when in the process of removing the balloon, it would not delate and caused the catheter to break into two pieces inside the patient.The balloon and catheter pieces were retrieved by the physician using a snare without injury to the patient.The patient was discharged the same day.The balloon was still inflated when it was retrieved and had no holes or any damages that were visually observed.It was reported that the balloon was inflated as instructed to 15 mm, without lubrication, using the premeasured syringes included in the package.The maximum reading on the syringe is 15 mm.It is unknown if the stopcock was rotated 90 degrees counterclockwise to open and remove the syringe, to deflate the balloon.Fluoroscopy/ x-ray was used during the procedure.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information, device evaluation and correction of the lot number and manufacture date.Please see the updated sections: a2, a3, a4, b5, b7, d4, d10, d11, g4, g7, h2, h3, h4, h6, and h10.The single use 3-lumenextraction balloon was returned to the service center for the evaluation of ¿the balloon would not deflate¿.The device was visually inspected in the received condition and it was noted that the distal end tip was broken, exposing the metal wires inside the outer tube.The distal end was further inspected and it was observed that the fluoro tip was missing and was not returned with the device to the service center for evaluation.The insertion portion of the balloon was inspected and found to have a kink on the lower section of the v marking.The control section was inspected and there no external damages noted to the injection port, air feeding port, or knob.Based on the evaluation, the user¿s complaint ¿the balloon would not deflate¿ was confirmed.The cause of the reported issue was the distal end was broken, which was most likely due to excessive force attributed to mishandling.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9571934
Report Number8010047-2020-00856
Device Sequence Number428573
Product Code FGE
UDI-Device Identifier04953170279553
UDI-Public04953170279553
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V443Q-A
Device Lot Number92V 27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARESPHINCTEROTOMESTENT
Patient Age77 YR
Patient Weight104